I stopped taking the medicine recently and I am having the worst panic attacks in my life. I have had some anxiety before, but NOTHING LIKE THIS. The crazy, vivid dreams started a few days into taking the medication and progressively grew to become more disturbing. As a result, I woke up feeling disturbed and not normal. I lost my appetite, desire to go to work or socialize with friends, I became anti social (I am outgoing), stopped caring about my graduate school work and felt like I never had energy. The last two weeks (and even today, five days after stopping the meds) I have been experiencing scary panic attacks and extreme depression and feelings of being intensely scared like my life is spiralling out of control. I have never had something this scary happen to me before and I have had other traumatic events happen in my life that I was able to pull through because, well, I USED to feel resilient. I feel the worst in the morning when I first wake up. Does that make sense? Does anyone else have similar experiences? How long does it take it to get out of your system and does anyone have good advice as to how I can cope better?
Hello aaj0119. This is the first time that I've read someone having such a serious reaction to Chantix. I just came across your question. I'm going to go and do some reading up and see what I might beable to find out. Hopefully, beable to offer you an explanation. Are you replacing the Chantix with another drug and does your doctor know whats happened, or has been happening. Regards,pledge
hi aaj,my sister was on chantex and had some of the same symptoms you are or were.she stopped it right away.please call your doctor and don't hold back a thing,tell him or her everything you posted.do it asap. and there is a phone number to the FDA to report such negative reactions its on most medication information from your pharmacy.or you can your pharmacy and ask for the number.with these kinds of medication its trial and error.hope you get better soon.subzero58
Like I said in the above post. Run do not walk away from this horrible drug. It caused irreparable damage to me, my self esteem and my family. I developed psychotic episodes 2 weeks into taking the drug. I was committed to a psychiatric hospital for 3 days. This has been truly 1 of the worst experiences of my life.
- Chantix Information for Consumers
- Chantix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Chantix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2011 • 8 answers
Posted 22 May 2011 • 5 answers
Posted 17 Dec 2013 • 1 answer
How many people are on xanx xr for anxiety? I have been on this medicine for 10 +years with Effexor?
Posted 28 Jan 2015 • 3 answers
Posted 29 Jul 2016 • 3 answers